MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC S8 PREMIUM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC S8 PREMIUM; INSTRUMENT, STEREOTAXIC
Model Number 9733065
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The guide was returned to the manufacturer for evaluation.After visual/physical examination the reported issue could not be confirmed.The base was returned without the guide stem.They could not confirm the reported failure without the mating part.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in a cranial biopsy.It was reported that the guide stem would not pop into the straight base properly.They could fit it in right, but whenever they tried to move it with the navigus probe in it, the guide stem would pop out.This occurred even when the locking ring was tightened completely, then barely untightened.They switched to an angled base and continued with the procedure.There was less than an hour delay in the procedure.No impact on patient outcome.

Brand Name
S8 PREMIUM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8279105
Report Number1723170-2019-00414
Device Sequence Number11334086
Product Code HAW
UDI-Device Identifier00643169702912
UDI-Public00643169702912
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number9733065
Device Catalogue Number9733065
Device Lot Number066212118A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient Weight112